MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-30
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the distal section of the pipeline failed to open and it was frayed.The patient was undergoing surgery for treatment of a saccular, unruptured a wide-neck aneurysm of the left ophthalmic segment with a max diameter of 4.5 mm and a 4.1 mm neck diameter.The landing zone was 3.8 mm distally and 4.2 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was standard dual antiplatelet therapy was within the therapeutic range.Postoperative angiography demonstrated good vessel patency with no abnormalities.It was reported that the operator used the stent to treat the aneurysm.The stent delivery microcatheter (phenom 27) was advanced to a distal position in the m1 segment of the middle cerebral artery, and the stent was delivered after hydration.According to the planned strategy of deploying the stent in the straight segment of the middle cerebral artery followed by pull back anchoring, the operator began deployment.After approximately 5¿7 mm of deployment, the distal tip end of the stent did not fully open.Further deployment was continued; however, while the proximal portion of the stent opened, the distal end remained inadequately opened, presenting a y shaped configuration.Partial resheathing followed by redeployment was recommended, but the distal tip end still failed to open.The operator then attempted complete pull back and redeployment of the stent; however, adequate opening was still not achieved.Under fluoroscopic imaging, fraying like damage was observed at the distal tip end of the stent.The stent was subsequently retrieved, and damage to the distal end was confirmed.The stent was replaced with a ped2 425 25 stent, and the procedure was completed successfully.The pipeline was resheathed and removed with the microcatheter from the patient.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed less than or equal to 2 times.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was not positioned in a bend.There was failure to open in the distal section of the pipeline.The device and any accessories were prepared as indicated in the ifu.The pipeline was used for an approved (on-label) indication.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No causes or contributing factors for the failure to open or the observed damage were identified.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24611766
Report Number2029214-2026-00445
Device Sequence Number13315630
Product Code OUT
UDI-Device Identifier00763000449315
UDI-Public(01)00763000449315(17)280608(10)D044174
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-30
Device Catalogue NumberPED2-425-30
Device Lot NumberD044174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer03/17/2026
04/23/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/11/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight77 KG